MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-015
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 18 october 2023, a 15mm amplatzer septal occluder was chosen for a 14mm atrial septal defect (asd) closure procedure using a 7f amplatzer trevisio intravascular delivery system.During the procedure, the device would not fit through the hub of the delivery system.The device was then removed from the patient table and checked over on the back table.Upon re-prepping, the device then deformed while being pulled into the 7fr loader.The first 15mm aso never went in the body.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 15mm amplatzer septal occluder and 8f amplatzer trevisio intravascular delivery system were chosen.When the second 15mm amplatzer septal occluder was advanced through the sheath to the left atrium, after a few attempted deployments in difficult anatomy, the device deformed into a cobra head in the body.The device was removed successfully through the sheath, and was never released from the cable.A new third 15mm amplatzer septal occluder was chosen.When the third device positioned on the atrial septum and determined to be too small by color flow doppler.The device was removed from the body through the sheath and was never released from the cable.There was no additional product experience other than the mis-sizing.A new 18mm amplatzer septal occluder was chosen prepared and advanced through the 8fr sheath.The device was successfully implanted with no difficulties and complications.The patient remained hemodynamically stable throughout the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity during prep was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18093723
Report Number2135147-2023-04928
Device Sequence Number6725525
Product Code MLV
UDI-Device Identifier00811806010120
UDI-Public00811806010120
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number9-ASD-015
Device Lot Number7356668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale
Patient Weight15 KG